MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A408
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown orthopedic surgery on (b)(6) 2018 and barbed suture was used.The suture was detached from the needle when pulling the suture after first passing by continuous suturing, and the fixation tab was also broken.The lot number is unknown.Further details are not provided there were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information: investigation summary
=
> it was reported performance pull off suture needle and performance fixation feature breakage.A dispensed suture and a detached needle were returned for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.Also, the fixation tab was not present on the suture since it was cut appears to be by use of surgical instrument.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Per the sample condition, the assignable cause of the performance pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.According to condition of the sample, the assignable cause of performance fixation feature breakage suggest an importer handling of the sample.

Brand Name
SFX SYM PDS+ VIO 18IN 2-0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8125574
Report Number2210968-2018-77456
Device Sequence Number1694185
Product Code NEW
UDI-Device Identifier10705031219335
UDI-Public10705031219335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/07/2019
Patient Sequence Number1